MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305614
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a case of bd¿ sharps collectors were received without lids.The following information was provided by the initial reporter: "cust cx reported receiving 1cs of item (b)(4) without any lids.".
 
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary no product or photo was returned by the customer.It was reported by the customer that they received a case of product without lids could not be verified due to the product not being returned for failure investigation.Investigation performed on basis of available information.A device history record review process to verify if there were issues reported like missing lids during the manufacturing process of this product was not able to be performed since not lot number was provided.A review of the non-conformance material report was performed; the result showed that no missing lids issues were reported for the same part number throughout the last twelve months within our process.Investigation: according with this investigation, there is not enough information provided from customer like pictures of original packaging or lot number, however, in the report customer describes that they received a case of product without lids.The variables that could generate this failure mode such as handling, transportation, storage or partial sales are unknown.Additional information is required to discard issue was generated by a distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incorrect quantity exist.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issue (missing lids).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, no additional complaints were received through the last twelve months for the same part number and issue.Weight records: since no lot number was provided, we were unable to confirm with the weighing database that every box manufactured was packaged with the correct quantity of lids at the time to perform the packing process.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: non-controlled method to ship partial boxes to end user (re-packaging process).Non-controlled handling within distributor facilities.Conclusion: based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since information such as method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.The controls were verified within the manufacturing process and confirmed as capable to detect the reporting failure mode (missing lids).H3 other text : see h10.
 
Event or Problem Description
It was reported that a case of bd¿ sharps collectors were received without lids.The following information was provided by the initial reporter: "cust cx reported receiving 1cs of item b-d305614 without any lids.".

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16747794
Report Number2243072-2023-00623
Device Sequence Number17001483
Product Code FMI
UDI-Device Identifier00382903056149
UDI-Public00382903056149
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305614
Device Catalogue Number305614
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown